Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 22, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 13, 2009, 1:45 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 1:45 PM CDT (18:45 UTC)
- Expired
- May 13, 2009, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3250 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 131845 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT WED MAY 13 2009 ...STRONG WINDS FOR COASTAL COUNTIES THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT SANDWICHED BETWEEN HIGH PRESSURE OFFSHORE AND LOW PRESSURE INLAND HAS CAUSED SURFACE WINDS TO INCREASE THIS AFTERNOON. TXZ251-254>257-132100- /O.NEW.KBRO.WI.Y.0022.090513T1845Z-090513T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 145 PM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. WINDS IN COASTAL AREAS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. WINDS WILL DECREASE BY EARLY EVENING AS DAYTIME HEATING ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. THE STRONG WINDS WILL ALSO CAUSE PROBLEMS WITH HIGH PROFILE VEHICLES AND FOR UNSUPPORTED WALLS AT CONSTRUCTION SITES. $$ 54/64
1 follow-up statement
000 WWUS74 KBRO 132111 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 PM CDT WED MAY 13 2009 ...WINDS DECREASE AS A HEAT LOW WEST OF OUR REGION WEAKENS... .SOUTHEAST WINDS HAVE DECREASED TO 20 TO 30 MPH NOW AS LOW PRESSURE WEST FILLS AND THE PRESSURE GRADIENT OVER THE RIO GRANDE VALLEY WEAKENS. TXZ251-254>257-132215- /O.EXP.KBRO.WI.Y.0022.000000T0000Z-090513T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 411 PM CDT WED MAY 13 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS HAVE DECREASED TO 20 TO 30 MPH NOW AS LOW PRESSURE WEST FILLS AND THE PRESSURE GRADIENT OVER THE RIO GRANDE VALLEY WEAKENS. GUSTY SOUTHEAST WINDS OF 25 TO 30 MPH WILL PERSIST MAINLY NEAR THE COAST UNTIL SUNSET. $$ PHILO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 1:24 PM CDT, 21 minutes earlier.
Area forecast discussion, May 13, 1:24 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
124 PM CDT WED MAY 13 2009
.DISCUSSION...
BREEZY TO WINDY CONDITIONS CONTINUE TODAY AS LLVL JET MIXES DOWN
TO THE SFC. WINDS WILL DECREASE WITH THE LOSS OF DAYTIME HEATING.
EXPECT SCT CIRRUS DECK TO CONTINUE TO RACE OVERHEAD FROM
CONVECTION WELL TO THE SOUTHWEST IN MEXICO. CU FIELD OVERNIGHT
EXPECTED WITH DEEP LLVL MOISTURE AND USUAL SUMMERTIME NIGHTTIME
INVERSION. HAVE ADDED 10 POPS TO SOUTHEAST CAMERON COUNTY AS
STREAMER SHOWERS ARE NOW A THREAT THROUGH THE NEXT COUPLE
MONTHS. WINDS TOMORROW WILL AGAIN BE BREEZY...BUT NOT AS HIGH AS
TODAY. WINDS WILL BE RIGHT AT THE 15KT THRESHOLD FOR SEABREEZE
FORMATION. BEST CHANCE FOR THE SEABREEZE TO MOVE INLAND WILL BE
INTO KENEDY AND BROOKS COUNTY...WHERE WINDS WILL BE A BIT LOWER.
LATE TOMORROW AND LATE FRIDAY...THERE IS A POSSIBILITY THAT
THUNDERSTORMS OVER THE MOUNTAINS IN NORTHEAST MEXICO COULD MOVE
INTO ZAPATA COUNTY...BUT UPPER LEVEL STEERING WINDS ARE FORECAST
TO BE LIGHT AND VARIABLE. SEABREEZE BOUNDARY HAS BETTER CHANCE
FOR SPARKING A FEW SHOWERS FRIDAY AND SATURDAY WITH LIGHTER WINDS
AND CONTINUED THERMAL GRADIENT. POP CHANCES REMAIN FOCUSED ON THE
FRONTAL BOUNDARY SWEEPING THROUGH SUNDAY NIGHT/MONDAY MORNING. 30
POPS FORECAST AREAWIDE WITH BEST FOCUS RIGHT AROUND DAWN MONDAY
FOR ALONG THE RIVER. AFTER FRONTAL PASSAGE MONDAY...DRIER AIR
GRADUALLY MOVES INTO THE REGION...WITH CLEARING SKIES AND
TEMPERATURES GETTING BACK TO NEAR NORMAL.
&&
.AVIATION...
SUNNY AND BREEZY TO WINDY CONDITIONS ARE BEING REPORTED ACROSS
DEEP SOUTH TEXAS EARLY THIS AFTERNOON. LOW CLOUDS HAVE MIXED OUT
BUT SOME AFTERNOON STREETS ARE DEVELOPING AND HIGH CLOUDS FROM THE
WEST ARE STILL PRESENT. MVFR CONDITIONS WILL RETURN LATER THIS
EVENING WHEN LOW CLOUDS REDEVELOP AS DAY TIME MIXING FADES.
&&
.MARINE...
THE 11 AM OB FROM BUOY020 INDICATED 20 TO 25 KT SSE WINDS WITH
HIGHER GUSTS...AND SEAS AROUND 7.5 FT WITH A DOMINANT PERIOD OF
SIX SECONDS. THE COMBINATION OF LOW PRESSURE UPSTREAM AND HIGH
PRESSURE IN THE GULF OF MEXICO HAS RESULTED IN A TIGHTER PRESSURE
GRADIENT LOCALLY...PRODUCING STRONG WINDS AND SMALL CRAFT ADVISORY
CONDITIONS. WINDS ON THE LAGUNA MADRE SHOULD DECREASE THIS EVENING
AS MIXING FROM DAY TIME HEATING DECREASES. INCREASED WAVE HEIGHTS
WILL HANG ON INTO TONIGHT. MODERATE WINDS AND SEAS WILL PERSIST
FROM THURSDAY INTO THE WEEKEND WITH LITTLE CHANGE TO THE ONGOING
SYNOPTIC PATTERN. A FEW SHOWERS WITH AN EMBEDDED THUNDERSTORM OR
TWO MAY DEVELOP BY SUNDAY AS A COLD FRONT DIPS SOUTH INTO THE
AREA. UPPER AIR SUPPORT IS LACKING WITH THIS FRONT...AND EXCEPT
FOR POSSIBLE CONVECTION ALONG THE FRONT ITSELF...LITTLE WEATHER IS
EXPECTED. HIGH PRESSURE WILL BE OVERHEAD EARLY NEXT WEEK...LEADING
TO LOW WINDS AND SEAS.
&&
.FIRE WEATHER...
SEVERE TO EXTREME DROUGHT CONDITIONS WILL CONTINUE ACROSS DEEP
SOUTH TEXAS IN THE SHORT TERM...WITH CURED FUELS IN ALL AREAS.
MODERATE TO BREEZY SOUTHEAST WINDS WILL DEVELOP THURSDAY...
PRODUCING ENHANCED FIRE GROWTH POTENTIAL. RELATIVE HUMIDITY VALUES
WILL NOT FALL BELOW CRITICAL LEVELS HOWEVER...AND A WATCH OR
WARNING IS NOT BEING CONSIDERED RIGHT NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 90 77 88 / 10 10 10 10
BROWNSVILLE 78 91 77 90 / 10 10 10 10
HARLINGEN 77 94 76 92 / 10 10 10 10
MCALLEN 76 96 75 92 / 10 10 10 10
RIO GRANDE CITY 76 100 75 97 / 10 10 10 10
SOUTH PADRE ISLAND 79 87 78 87 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54Hazardous weather outlook, May 13, 5:29 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 529 AM CDT WED MAY 13 2009 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 529 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. DROUGHT CONDITIONS WILL CONTINUE TO PREVAIL TODAY AND TONIGHT ACROSS DEEP SOUTH TEXAS AS MOST INLAND AREAS ARE SEEING CURED FUEL CONDITIONS. STRONG SOUTHEAST WINDS WILL BE POSSIBLE THROUGH THIS EVENING WHICH WILL HELP TO ENHANCE THE RISK OF FIRE GROWTH POTENTIAL AND RAPID SPREAD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY CONDITIONS ARE EXPECTED TO PERSIST IN THE SHORT TERM. MODERATE TO STRONG SOUTHEAST WINDS WILL BE POSSIBLE ON THURSDAY...RESULTING IN THE ENHANCEMENT OF FIRE GROWTH POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-141100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 529 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS BAY AND GULF WATERS FOR TODAY INTO THIS EVENING AS THE LOCAL PRESSURE GRADIENT TIGHTENS RESULTING IN STRONG SOUTHEAST WINDS. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. UNSETTLED CONDITIONS ARE ANTICIPATED TO CONTINUE THROUGH THURSDAY ACROSS THE LOWER TEXAS BAY AND GULF WATERS AS THE PRESSURE GRADIENT REMAINS TIGHT AND MODERATE TO STRONG SOUTHEAST WINDS PREVAIL. A MODERATE RISK FOR RIP CURRENTS WILL BE POSSIBLE ON THURSDAY AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:42 AM CDT | Small Craft Advisory | BRO | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.